Alert archive / Missouri / Tornado Warnings in 2019

Tornado Warning 46, NWS Springfield, MO

April 30, 2019Laclede County, Wright County, Missouri

NWS Springfield, MO issued this tornado warning at Apr 30, 2019, 9:11 PM CDT for Laclede County, Wright County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 9:11 PM CDT (02:11 UTC)
Expired
Apr 30, 2019, 9:45 PM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Laclede County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:02 PM CDTTornado WatchSPC13 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WFUS53 KSGF 010211
TORSGF
MOC105-229-010245-
/O.NEW.KSGF.TO.W.0046.190501T0211Z-190501T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
911 PM CDT TUE APR 30 2019

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northern Wright County in southwestern Missouri...
  Southern Laclede County in southwestern Missouri...

* Until 945 PM CDT.
    
* At 910 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located near Rader or 15 miles south of Lebanon, 
  moving east at 55 mph.  This tornadic storm is in addition to the 
  storm producing a tornado near Lebanon.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Morgan...                         Twin Bridges...
  Competition...                    Lynchburg...

This includes Interstate 44 near mile marker 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3744 9269 3748 9269 3748 9271 3758 9274
      3760 9225 3741 9225 3741 9268
TIME...MOT...LOC 0210Z 261DEG 47KT 3747 9263 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Runnels
1 follow-up statement
829 
WWUS53 KSGF 010240
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
940 PM CDT TUE APR 30 2019

MOC105-229-010248-
/O.EXP.KSGF.TO.W.0046.000000T0000Z-190501T0245Z/
Wright MO-Laclede MO-
940 PM CDT TUE APR 30 2019

...THE TORNADO WARNING FOR NORTHERN WRIGHT AND SOUTHERN LACLEDE
COUNTIES WILL EXPIRE AT 945 PM CDT...
        
The tornadic storm that prompted the warning has ended...however a 
line of storms producing damaging winds will continue to move 
eastward into rar eastern Laclede and western Texas County. 

Therefore, the tornado warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Missouri.

LAT...LON 3744 9269 3748 9269 3748 9271 3758 9274
      3760 9225 3741 9225 3741 9268
TIME...MOT...LOC 0238Z 261DEG 47KT 3753 9219 

$$
Runnels

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:24 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 30, 6:24 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
624 PM CDT Tue Apr 30 2019

.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Apr 30 2019

Rather active pattern setting up across the area at mid afternoon.
Several supercells have initiated over NE OK and have moved into
the area. The RUC is indicating that instability as well as the h8
winds will continue to increase from late this afternoon into this
evening. With 0-6km bulk shear values around 50 kts at this
time...all modes of severe weather will be possible.

Surface front is currently situated from about Ft. Scott KS to
Rolla. The warm front will lift northward overnight as a surface
wave moves up the front...however...the cold front will remain
anchored over southeast Kansas as the wave moves up the front.
This will create a heavy rain scenario over southeast Kansas and
western Missouri as cells will continue to train along the front.

As the night progresses...models are hinting at the supercells
eventually evolving into a more linear mode of convection during
the overnight hours. This will increase the damaging wind and
QLCS tornado threat as well. As the line moves through...it should
stabilize the atmosphere into the morning but with the heating of
the day...could see another round of severe weather developing
tomorrow afternoon.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CDT Tue Apr 30 2019

As the main upper level wave begins to eject into the Plains on
Thursday...the surface front will begin to make some eastward
progress. The front should push through the region Thursday night
into Friday. However...it may be Saturday morning before the rain
finally pushes completely out of the area.

We then have about a 24-hr break before the pattern repeats itself
once again. A surface front moves southward into the region on
Sunday...stalls...and meanders across the region through the
remainder of the forecast period. An upper low digs into the
longwave trough over southern California and puts us back into
southwest flow.

Temperatures for the most part will hold fairly steady with highs
in the 70s and lows in the 50s. Day-to-day variations will be
dependent upon cloud cover and rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Apr 30 2019

Convection continuing across the forecast area at this time. Most
areas outside of the convection are either VFR or MVFR with MVFR
to IFR conditions within the convection. The exception to this is
over west central Missouri and extreme southeast Kansas where most
areas are MVFR to IFR.

The low level jet will increase over night keeping winds up and
occasionally especially on the Ozark Plateau. Could also see some
LLWS between 03-09z across the area. Periods of convective
activity are expected through the forecast area.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
Hazardous weather outlook, Apr 30, 4:09 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
409 PM CDT Tue Apr 30 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
409 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Numerous showers and thunderstorms will continue to move
northeast into the outlook area late this afternoon into tonight.
Supercell thunderstorms are expected with tornadoes, large hail,
and damaging winds all possible.

The thunderstorms are then expected to develop into a squall line
this evening and push eastward across the area tonight. This will
include a threat for damaging winds to 70 mph and tornadoes.
Portions of the squall line which bow out towards the northeast
will have an enhanced tornado threat.

An elevated threat for flash flooding exists for today and
tonight as multiple rounds of heavy rainfall are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for severe thunderstorms and flooding will then
continue from Wednesday afternoon into Wednesday night. This
includes the potential for large hail, damaging winds, and
isolated tornadoes.

The risk for thunderstorms will then persist into Thursday and
Friday. The potential for severe storms and flooding is unclear
at this time. There are then limited chances for thunderstorms
early next week.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today or tonight over the
entire area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

In the hours before

Local storm report, Apr 30, 6:56 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          3 SE EXETER             36.65N 93.91W
04/30/2019                   BARRY              MO   LAW ENFORCEMENT

            BRIEF TOUCHDOWN.

&&
Local storm report, Apr 30, 7:14 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     SQUIRES                 36.85N 92.62W
04/30/2019                   DOUGLAS            MO   FIRE DEPT/RESCUE

            TREES DOWN ALONG HIGHWAY JJ SOUTHWEST OF
            SQUIRES. DAMAGE WAS COINCIDENT WITH AN
            POSSIBLE TORNADO SIGNATURE FROM DOPPLER
            RADAR.

&&

SR
Local storm report, Apr 30, 7:15 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     FRONTENAC               37.46N 94.69W
04/30/2019                   CRAWFORD           KS   FIRE DEPT/RESCUE

            SEVERAL POWER POLES DOWN RANDOMLY THROUGHOUT
            FRONTENAC AND EASTERN CRAWFORD COUNTY.

&&

DSA
Local storm report, Apr 30, 7:21 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     SQUIRES                 36.85N 92.62W
04/30/2019                   DOUGLAS            MO   FIRE DEPT/RESCUE

            TREES DOWN ALONG HIGHWAY JJ SOUTHWEST OF
            SQUIRES. SUBSEQUENT REPORTS OF A BARN
            DESTROYED AND POWER LINES DOWN AS WELL.
            DAMAGE WAS COINCIDENT WITH AN POSSIBLE
            TORNADO SIGNATURE FROM DOPPLER RADAR.

&&

SR
Local storm report, Apr 30, 7:36 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      CARTHAGE                37.18N 94.32W
04/30/2019                   JASPER             MO   PUBLIC

            MEDIA PARTNER REPORTS MULTIPLE VEHICLES
            STALLED DUE TO FLOODED ROADWAYS, ESPECIALLY
            ON CENTRAL AVE (HWY 96).

&&
Local storm report, Apr 30, 7:59 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     FLASH FLOOD      1 W STOCKTON            37.70N 93.82W
04/30/2019                   CEDAR              MO   EMERGENCY MNGR

            PORTIONS OF HWY 32 EASTBOUND INTO STOCKTON
            ARE IMPASSABLE DUE TO FLASH FLOODING. THERE
            ARE ALSO SEVERAL COUNTY ROADS AND A FEW CITY
            STREETS FLOODED.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:01 PM CDTFlash Flood WarningSGFChristian, Douglas, Stone, Taney6 hr
Apr 30, 7:13 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more47 min
Apr 30, 7:19 PM CDTTornado WarningSGFTexas, Wright41 min
Apr 30, 7:27 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Greene, Polk48 min
Apr 30, 7:30 PM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Jasper, Lawrence6 hr
Apr 30, 7:31 PM CDTTornado WarningSGFDade29 min
Apr 30, 7:39 PM CDTTornado WarningSGFGreene, Polk24 min
Apr 30, 7:40 PM CDTFlash Flood WarningSGFWebster, Wright5 hr
Apr 30, 7:41 PM CDTTornado WarningSGFDade, Greene, Lawrence34 min
Apr 30, 7:51 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 2 more54 min
Apr 30, 7:52 PM CDTFlash Flood WarningSGFBenton, Camden, Cedar, Dade, Hickory, Morgan and 2 more6 hr
Apr 30, 7:54 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton51 min
Apr 30, 7:59 PM CDTTornado WarningSGFTexas, Wright46 min
Apr 30, 8:00 PM CDTFlash Flood WarningSGFBarry, Dade, Jasper, Lawrence, McDonald, Newton6 hr
Apr 30, 8:07 PM CDTTornado WarningSGFGreene, Polk38 min
Apr 30, 8:09 PM CDTTornado WarningSGFChristian, Greene, Stone51 min
Apr 30, 8:11 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Polk49 min
Apr 30, 8:20 PM CDTTornado Warning Considerable damage threatSGFGreene25 min
Apr 30, 8:26 PM CDTTornado WarningSGFDallas, Polk17 min
Apr 30, 8:29 PM CDTTornado WarningSGFWebster27 min
Apr 30, 8:33 PM CDTTornado WarningSGFDallas, Laclede27 min
Apr 30, 8:39 PM CDTAreal Flood AdvisorySGFGreene6 hr
Apr 30, 8:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney50 min
Apr 30, 8:45 PM CDTFlash Flood WarningSGFTexas, Wright6 hr
Apr 30, 8:48 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Webster, Wright42 min
Apr 30, 8:52 PM CDTTornado WarningSGFChristian, Taney23 min
Apr 30, 8:52 PM CDTTornado WarningSGFDouglas23 min
Apr 30, 9:05 PM CDTTornado WarningSGFCamden, Laclede, Pulaski25 min
Apr 30, 9:06 PM CDTSevere Thunderstorm WarningSGFChristian, Webster, Wright39 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney46 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSGFCamden, Miller28 min
Apr 30, 9:20 PM CDTTornado WarningSGFDouglas, Webster, Wright25 min
Apr 30, 9:23 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski, Texas52 min
Apr 30, 9:31 PM CDTSevere Thunderstorm WarningSGFTexas, Wright44 min
Apr 30, 9:35 PM CDTTornado WarningSGFDouglas, Howell, Texas, Wright40 min
Apr 30, 9:37 PM CDTRiver Flood WarningSGFCedar3 days
Apr 30, 9:37 PM CDTRiver Flood WarningSGFShannon26 hr
Apr 30, 9:52 PM CDTTornado WarningSGFPhelps, Pulaski, Texas23 min
Apr 30, 9:58 PM CDTAreal Flood WarningSGFBarton, Jasper, Vernon36 hr
Apr 30, 9:58 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas47 min
Apr 30, 10:07 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Shannon, Texas53 min
Apr 30, 10:09 PM CDTAreal Flood WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 3 more36 hr
Apr 30, 10:15 PM CDTAreal Flood WarningSGFCamden, Laclede, Maries, Miller, Morgan, Phelps and 1 more36 hr
Apr 30, 10:20 PM CDTAreal Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 2 more36 hr
Apr 30, 10:24 PM CDTTornado WarningSGFDent, Phelps21 min
Apr 30, 10:27 PM CDTTornado WarningSGFShannon, Texas33 min
Apr 30, 10:36 PM CDTSevere Thunderstorm WarningSGFDent39 min
Apr 30, 10:49 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon56 min
Apr 30, 11:03 PM CDTAreal Flood WarningSGFDouglas, Ozark, Webster, Wright59 hr
Apr 30, 11:17 PM CDTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas36 hr
May 1, 1:48 AM CDTRiver Flood WarningSGFPhelps4 days
May 1, 2:26 AM CDTRiver Flood WarningSGFMcDonald59 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper48 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper49 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper, Newton41 hr
May 1, 8:24 AM CDTRiver Flood WarningSGFShannon43 hr
May 1, 9:12 AM CDTRiver Flood WarningSGFPulaski28 hr
May 1, 9:12 AM CDTRiver Flood WarningSGFPulaski39 hr

Nearby

Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.